MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 12IN 7-0 D/A TG140-8; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 12IN 7-0 D/A TG140-8; SUTURE, ABSORBABLE, SYNTHETIC
Model Number J566G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Component code: device not returned.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: please clarify what is the specific issue with the device during this procedure? the suture broke during the procedure.Did the suture detach from the needle? no, it snapped a couple inches from the swage.Did the suture also break? yes, the suture broke.Where did the suture break? a couple inches from the swage of the needle.Did the suture only break at the point that it is attached to the needle? did the needle prematurely releases from the suture strand during use? yes.Lot number? no provided.
 
Event or Problem Description
It was reported that a patient underwent a urological procedure in (b)(6) 2021 and suture was used.During the procedure, the suture snapped.Another like device was used to complete the procedure.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4) date sent to the fda: 04/09/2021 this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d4, d9, g1, h4 h6 component code: g07002 device not returned investigation summary
=
> according to the information received, it was reported by the rep during a pediatric urological procedure the suture snapped during the procedure.Only an empty opened foil packet of product code j566g was returned to ethicon inc for evaluation.Needle or suture was not returned, based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance device history lot
=
> a manufacturing record evaluation was performed for the finished device lot number qmmacq / j566g50, and no non-conformances related to the reported complaint condition were identified.Corrected information: d3, g1.

Brand Name
VCL CT BRD VIO 12IN 7-0 D/A TG140-8
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08876
MDR Report Key11474690
Report Number2210968-2021-02301
Device Sequence Number14360504
Product Code GAM
UDI-Device Identifier10705031041264
UDI-Public10705031041264
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model NumberJ566G
Device Catalogue NumberJ566G
Device Lot NumberQMMACQ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2021
Initial Date Received by Manufacturer 02/18/2021
Supplement Date Received by Manufacturer03/17/2021
Initial Report FDA Received Date03/12/2021
Supplement Report FDA Received Date04/09/2021
Patient Sequence Number1